MAUDE Adverse Event Report: ZIMMER GMBH ZNN, CMN LAG SCREW, 10.5 MM, 105 MM INCLUDING SET SCREW; 10.5MM LAG SCREW 105MM LENGTH TI-6AL-4V

ZIMMER GMBH ZNN, CMN LAG SCREW, 10.5 MM, 105 MM INCLUDING SET SCREW; 10.5MM LAG SCREW 105MM LENGTH TI-6AL-4V
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the explanted devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
During removal the cmn lag screw broke off.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: device fracture.Event description: the incident occurred during explantation.The lag screw notches were broken during the removing process.Review of received data: one picture of the lag screw was provided.It can be confirmed that one tab of the lag screw is completely broken and the other is cracked.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.Surgical technique: the removal of the lag screw is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.Conclusion: it was reported that the notches of the lag screw broke off during removal of the znn system.The explanted devices was not returned for investigation.From the received picture, the breakage of the lag screw tabs can be confirmed.The correct removal of the lag screw is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.The investigation results did not identify a non-conformance or a complaint out of box (coob).There are possible causes for the breakage of the lag screw tabs during the removal of the znn nailing system: if the contact surface of the instrument and implant is too small, too high forces will be transmitted on the cams which lead to a fracture of this section.Excessive bone ingrowth onto the lag screw due to long in vivo time of the implant system, which makes high forces needed to remove the screw in a removal case.The in vivo time was approx.2 years.Pathogenic bone diseases (e.G.Bone tumor) which affect mechanical properties of the bone (harder/ denser bone substance).However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350 - 2019 - 00023.
 
Event or Problem Description
No event update.
 
Additional Manufacturer Narrative
Device history records (dhr): the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Part and lot specific investigation: part specific investigation: no trigger considering the following event is identified: device fracture no additional similar investigated event within last 1 month for item number 47248510510 has been found.No additional similar investigated event within last 6 months for item number 47248510510 has been found.Result: trigger for risk evaluation is not met.Lot specific investigation: no lot trigger: no similar investigated events for the same lot number 2873277 have been found.Result: trigger for an issue evaluation request is not met.Review of event description: the incident occurred during explantation.The lag screw notches were broken during the removing process.Review of received data: one picture of the lag screw was provided.It can be confirmed that one tab of the lag screw is completely broken and the other is cracked.Devices analysis: visual examination: the lag screw ref 47-2485-105-10 lot 2873277 was returned for investigation.The visual examination shows that the lag screw tabs/notches were broken.The broken pieces have not been returned.In addition, there are circular marks visible on shaft area of the lag screw.This can be caused either during the implantation or while trying to remove the lag screw.No other deformations or damages can be seen.Review of product documentation: the involved device is intended for treatment.Surgical technique: the removal of the lag screw is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.Conclusion summary: it was reported that the notches of the lag screw broke off during removal of the znn system.The lag screw was returned for investigation.The breakage of the lag screw tabs/notches can be confirmed.The correct removal of the lag screw is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.The investigation results did not identify a non-conformance or a complaint out of box (coob).There are possible causes for the breakage of the lag screw tabs during the removal of the znn nailing system: if the contact surface of the instrument and implant is too small, too high forces will be transmitted on the cams which lead to a fracture of this section.Excessive bone ingrowth onto the lag screw due to long in vivo time of the implant system, which makes high forces needed to remove the screw in a removal case.The in vivo time was approx.2 years.Pathogenic bone diseases (e.G.Bone tumor) which affect mechanical properties of the bone (harder/ denser bone substance).However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed again.Zimmer biomet's reference number of this file is cmp-0458210.

Brand Name
ZNN, CMN LAG SCREW, 10.5 MM, 105 MM INCLUDING SET SCREW
Common Device Name
10.5MM LAG SCREW 105MM LENGTH TI-6AL-4V
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8239059
Report Number0009613350-2019-00023
Device Sequence Number1583170
Product Code HSB
UDI-Device Identifier00889024298460
UDI-Public00889024298460
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number47-2485-105-10
Device Lot Number2873277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer07/23/2019
02/19/2020
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date07/29/2019
02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age28 YR